No announcement yet.

Restasis side effects this bad?

  • Filter
  • Time
  • Show
Clear All
new posts

  • Restasis side effects this bad?

    So I just started restasis but now I am really worried about using it. I am scheduled to have cautery done in the next few months. Plugs have helped give me almost complete relief in the past. So I am wondering if i should wait for the cautery and forget the restasis, or continue to use it.

    The reason I am worried is I was reading this website where users report side effects.

    They complain of soar throat, flu like symptoms, sinus infection (which i have had), headaches.

    Since restasis is an immuno suppressant can it really cause all these side effects? Can anyone on here with more experience with restasis comment on this?

    I will admitt i have had unexplained soar throat lately but that could be due to other things and not restasis.

  • #2
    I have used restasis for a few months and haven't had any side affects. Sometimes it may burn for a minute or 2, but nothing severe.

    I believe there is a Restasis thread on this site. You can also post your question in there.


    • #3

      I had such bad side effects I stopped using it about 2 weeks ago. Went to the doc today - dry eye completely cleared up! Still using punctal plugs, TheraTears and Oasis, which really helps. Had a steam shower installed in my master bath. Bought Onion goggles and the rice bag, too, for added comfort now that the heat is on so much.
      I had terrible, bone-a$$ wearing fatigue and the feeling of a lump in my throat, photophobia and some other symptoms which I posted under the Restasis thread. For me, the solution was to just stop taking it. When I did, everything else fell into place.
      Altogether, used Restasis for about 2 months and I am still dealing with the side effects and they seem to be disappearing, but at a very slow rate.
      Good luck to you but if you can do without the R, you may be better off in the long run. As someone else posted, sometimes you just have an inherent feeling of what is good for your body and what is harming you. I felt it was the Restasis and that did seem to be the case.


      • #4
        i had severe sore throat with huge lumps in my tonsils for weeks after being on restasis.... I am curious is that will happen with 4 plugs in since it cant drain to back of throat as easily that way.


        • #5
          Restasis isn't available in UK but a leading hospital manufactures a Cyclosporine product. I had a dreadful reaction to it; I had been warned that it would sting but I felt as though the skin on my eyes was being flayed. I couldn't open or close them properly for a few hours and although they felt to be 'bulging', my appearance suggested otherwise. Lids were swollen and beetroot red, swollen throat and difficulties swallowing and breathing through nose. I won't say any get the picture and it distresses me when I recall it. I didn't go to work for a few days.